MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the catheter was stuck on the guidewire.A 6 x 200 x 130 innova¿ stent was selected for a procedure in the superficial femoral artery (sfa).After the stent was deployed, the delivery catheter could not be removed over the.035 non-bsc wire.The wire was stuck in the catheter.The entire system was removed.The procedure was completed with this stent.There were no patient complications and the patient's status was reported as fine and healthy post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) with a.035 guidewire stuck inside of the device.The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.There was a kink at the nosecone.There was a.035 guidewire stuck in the lumen of the device that was protruding out from the tip approximately 9cm and protruding from the proximal end approximately 94cm.The stent was not returned.The handle was opened to inspect for internal damage.There was damaged noticed on the mid-shaft approximately 15cm from the retainer clip that was causing a restriction on the guidewire and caused the guidewire to stick in the catheter shaft.The damage may have been caused by the procedural factors.The damage was a compression in the mid-shaft.The stuck wire was confirmed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6918847
Report Number2134265-2017-09657
Device Sequence Number1251151
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public08714729874065
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2020
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number20997424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1